MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-004
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 4mm amplatzer septal occluder was selected for implant.During the procedure, when the device was deployed, it presented in a cobra deformation.The device was removed and new 4mm amplatzer septal occluder was attempted.It was found to be too small to push through the defect, so it was removed.A new 5mm amplatzer septal occluder was then selected for use.When attempted, the 5mm device was also found to be too small.There was also limited room in left atrium for a bigger device.The decision was made to surgically close the asd.No adverse events occurred with this patient this patient was hemodynamically stable throughout the procedure, the patient was on ecmo prior to procedure start.The patient is recovering in normal fashion.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on available information and without the device to analyze, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 4mm amplatzer septal occluder was selected for implant.During the procedure, when the device was deployed, it presented in a cobra deformation.The device was removed and new 4mm amplatzer septal occluder was attempted.It was found to be too small to push through the defect, so it was removed.A new 5mm amplatzer septal occluder was then selected for use.When attempted, the 5mm device was also found to be too small.There was also limited room in left atrium for a bigger device.The decision was made to surgically close the asd.No adverse events occurred with this patient and they remained hemodynamically stable throughout the procedure, the patient was on ecmo prior to procedure start.There was no clinically significant delay during the procedure.The patient is recovering in normal fashion.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21722738
Report Number2135147-2025-01638
Device Sequence Number9394546
Product Code MLV
UDI-Device Identifier00811806010014
UDI-Public(01)00811806010014(17)290531(10)10396940
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-004
Device Catalogue Number9-ASD-004
Device Lot Number10396940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale
Patient Weight3 KG